Connect with others who understand.

sign up log in
About myMPNteam
Real members of myMPNteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Taking Pegylated Interferon For An MPN And If So How Bad And How Long Did The Side Effects Last?

Anyone Taking Pegylated Interferon For An MPN And If So How Bad And How Long Did The Side Effects Last?

I have PV and am JAK2 positive. I was diagnosed two years ago and have been taking 1500mg Hydrea/per day for almost a year. It has been keeping by blood work and symptoms under control. I am under 60 and have concerns about staying on Hydrea long term. I just had a telemedicine appointment with a doctor at Johns Hopkins who also expressed concern about the long term use of this medication, particularly for me since I am also BRAC2 positive. We discussed two other options such as Jakafi or… read more

A myMPNteam Member said:

I’m currently on Pegasys. HU was a nightmare drug for me I’m still trying to recover from the damage. Thankfully Pegasys helps correct that damage. It also helps or alleviates away several symptoms that just make living miserable for me. Such as drenching night sweats several times a night. Gone! Itchy throbbing feet. Gone! Bone and joint pain. Manageable far from gone but mobility increased. My ocular migraines are rare. Side effects I’ve noticed...extremely dry skin. Have to drink a ton of water with both but it seems worse on Pegasys. My mood has chgd. Little depressive. My anxiety has increased and I’ll act like an itchy bee for no reason really. I’m having break through bleeding, they say it’s my bc. Never had break through bleeding in 20 years. It didn’t start till pegasys. I swear it’s like they never wish to blame the drug for anything and we need to know the side effects

posted 7 months ago
A myMPNteam Member said:

I have been on Jakifi for 11 years! It has been a life changer!

posted 6 months ago
A myMPNteam Member said:

It's really too bad there are serious side effects with interferon treatment. It's one of the few medications that can have an actual impact on fibrosis and lifespan. I've heard from many people who have been stable on it for over two decades and still doing well.

posted 6 months ago
A myMPNteam Member said:

I find them depressing since I take them for life or something better like the one just got approved. My dr wants to switch me for that. I have extremely high inflammation levels and it’s stronger. Starts with a B. Just incase you wanted to try that one. I know others on Pegasys with flu like symptoms. I still get nauseous but I have other factors so I don’t blame the pegasys. I’ve had a distinct personality chg on it and I’m not a year in. One lady Ik quit BC the depression was making her suicidal. That’s one out of how many who are fine. I took you all the way round Johnny’s house to say, don’t be scared. If it’s not for you. Your body will let you know! Be Well!

posted 7 months ago
A myMPNteam Member said:

I have been on Jakifi 11 years. No problem, lab tests good.

posted 7 months ago
Already a Member? Log in
myMPNteam My myeloproliferative neoplasms Team

Thank you for signing up.

close